MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISTAL RADIUS DOUBLE PIN DRILL SLEEVE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DISTAL RADIUS DOUBLE PIN DRILL SLEEVE; PLATE, FIXATION, BONE
Catalog Number 71067328
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon states drill sleeve and drill jammed.No delay to procedure, no injury to patient.Device will be returned.Backup used was not from smith and nephew.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned drill sleeve indicated damage to the inner canal and knurled area.The drill indicated damage around the body of the drill and chuck end, confirming the stated complaint.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
DISTAL RADIUS DOUBLE PIN DRILL SLEEVE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8184055
Report Number1020279-2018-02846
Device Sequence Number19183902
Product Code HRS
UDI-Device Identifier03596010607645
UDI-Public03596010607645
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71067328
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1